MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402604X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the introducer wire of two 4f avanti sheath introducer (si) with mini guidewire (gw) could not go through the hemostatic valve from either side.The introducer wire could go through the distal end of the sheath.The problem was noticed at the beginning and later while using the second device.There was no reported patient injury.Two non- sterile csi ¿si avanti+.035 4f w/mini gw" were received for evaluation.The returned components are 2 vessel dilators, 2 mini guidewires, and 2 catheter sheath introducers (csi).One device was analyzed under (b)(4) and the second was analyzed under (b)(4).(b)(4).During visual inspection, a frayed condition was noted on the distal tip of the vessel dilator.The guidewire presented with one kink on the proximal end, and additional kinks located approximately 24 cm and 42 cm from the proximal end.Outer diameter (od) measurements were taken and found within specification.Functional analysis was performed by flushing the vessel dilator and csi with water.Next a syringe (filled with water) was attached to both components and water flowed through the distal tip as expected.Resistance was not felt and the expulsion of loose material was not observed while flushing.The returned mini guidewire was inserted into the vessel dilator trough the distal tip and no resistance/friction was noted.Despite the kinked condition, no anomalies were observed during the insertion/withdrawal test.The returned vessel dilator and a lab sample mini guide wire were inserted as a single unit through the cap and cannula of the returned csi.Next, both parts were withdrawn completely from the csi.Neither resistance nor obstruction was felt during the insertion/withdrawal test.The unit was inspected with a vision system confirming the frayed condition on the distal tip of the vessel dilator.(b)(4).During visual inspection, an unraveled condition was noted on the distal end of the mini guidewire.The csi and the vessel dilator did not present with any damages or anomalies.Outer diameter (od) measurements were taken and found within specification.Functional analysis was performed by flushing the vessel dilator and csi with water.Next a syringe (filled with water) was attached to both components and water flowed through the distal tip as expected.Resistance was not felt and the expulsion of loose material was not observed while flushing.The returned mini guidewire was inserted into the vessel dilator through the distal tip to determine if any resistance/friction or obstruction between the products could be confirmed.Only the area non damaged area was used during the test.No anomalies were observed during the insertion/withdrawal test.The returned vessel dilator and a lab sample mini guide wire were inserted as a single unit through the cap and cannula of the returned csi.Next, both parts were withdrawn completely from the csi.Neither resistance nor obstruction was felt during the insertion/withdrawal test.The distal end of the guidewire was inspected using a vision system confirming the unraveled condition.Additionally, a separated condition on the core wire was observed.The core wire was separated in two pieces.Sem analysis presented evidence of striation and elongation patterns on the surfaces near the separated sections.Both affected devices share the same lot number.A product history record (phr) review of lot 18111340 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿hemostasis valve/hub-obstructed-particles/materials cannot be injected¿ and ¿mini guidewire-impeded¿ were not confirmed for either device because no obstruction or resistance/friction was noted.However, the malfunctions ¿vessel dilator-frayed/split/torn¿ and ¿mini guidewire-kinked/bent¿ was confirmed on the first device ((b)(4)).A frayed condition was noted on the distal tip of the dilator and multiple kinks were noted on the mini guidewire.Additionally, the malfunction ¿mini guidewire-fractured/separated was confirmed on the second device ((b)(4)).A separation was found on the core wire.The exact cause of the reported events cannot be conclusively determined however, the striation and elongation patterns found on the separated wire are commonly associated with plastic deformation when materials are exposed to excessive mechanical stress.This happens when the resistance properties are overloaded, which results in fatigue failure.Therefore, procedural factors, leading to excessive force likely contributed the damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the account stated that the introducer wire of two 4f avanti sheath introducer (si) with mini guidewire (gw) could not go through the hemostatic valve from either side.The introducer wire could go through the distal end of the sheath.The problem was noticed at the beginning and later on while using the second device.There was no reported patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The devices were received for analysis.Analysis of the second device was completed and the distal end of the guidewire was inspected using a vision system confirming an unravel condition.Also, a separated condition on the core wire was observed on the second device.The core wire is separated in two pieces.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key18445935
Report Number9616099-2024-00001
Device Sequence Number6883499
Product Code DRE
UDI-Device Identifier10705032000529
UDI-Public10705032000529
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number402604X
Device Lot Number18111340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown